What could be the cause of weight gain since starting on synthroid. I have gained approx 20 lbs since I was put on Synthroid that has been about 5 month now. I exercise and eat a low fat diet. but the weight keeps coming.
Is there a link between weight gain and taking Thyroid meds.
There are some people who experience this and it is not clear why. Usually it does not cause weight gain. Also remember that most of the 66% of Americans who are overweight do not have a thyroid problem, so it may be a coincidence. Talk to your doctor about options for thyroid replacement, but there are not many other than combination T4 / T3 (ie adding cytomel or changing to armour).
I can only sympathize with you. My Total Thyroidectomy was one year ago. I have gained thirty pounds. I wish someone had a solution. I take 75 mcg of Levothyroxin daily. It started out a year ago at 150 mcg. Who can help us? It's more than depressing to not have anything to wear. I just can't keep buying clothes and I have stopped liking to go anywhere.................depressing the heck out of me!!!!! HELP!!!!
I am 51 years old, take levothyroxin since taking radioactive iodine in June 2008. In the last 2 years I have gained 70 lbs. I am currently working out 40 minutes a day, 6 days a week, why can't i loose the wait? This has been the worst experience of my life, I just cannot stand the fact that I am unable to loose weight. No one said anything about this, and the doctors all said "exercise" well I am and i am not seeing a difference, should I ask my doctor to change my medecine?
My daughter has been diagnosed hypo for 2 years. She is taking 90mg of Armour....continued to fight her weight. She was then diagnosed with PCOS and is now also on 50mg sprinolactone and 1500mg of metformin. Weight loss is finally possible...has loss 13 lbs in about 2 months. Don't give up!!!!
Hi Dr. Lupo,
I am 18 years old. I started taking synthroid (50mcg) when I was about 15 years old. I do not see any advantgae of me taking this medicine. My hair has started thinning. In 8th grade I was the girl witht he thickest hair in my class.I have had weight problems almost my whole life. I would lose and gain weight. If I go to a diffrent country for a while I loose a lot of weight. But i havent gone anywhere so I dont know if that will still happen. I have read online about synthroid and I have not read good stuff about it. It gave most people more problems(ex: weight gain, loosing hair). And this causes more stress for people. After reading about Synthroid I was ready to stop taking it. But I wanted to know what are the side affects if I do stop taking my medication? Can i get my gland removed? and after the removal will my weight and hair be how an 18 year olds should be? I do not want to stay on a medication for the rest of my life. I would have never started taking it if I knew that this med is to be taken forever. But my doctor who puts no time what-so-ever with explaining his patients anyhthing. So he did not tell me this med was to be taken forever until after I have started taking it. Please help me. I want to live an 18 year old life.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.